Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 393, NWS North Platte, NE

August 14, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 2007, 8:56 PM MDT for Sheridan County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2007, 8:56 PM MDT (02:56 UTC)
Expired
Aug 14, 2007, 10:00 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 144 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:57 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
2830 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 150256
SVRLBF
NEC161-150400-
/O.NEW.KLBF.SV.W.0393.070815T0256Z-070815T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...RUSHVILLE...GORDON...

* UNTIL 1000 PM MDT

* AT 847 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...OR ABOUT 6 MILES
  SOUTH OF PINE RIDGE...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF CLINTON BY 1000 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4299 10278 4271 10276 4257 10208 4299 10210

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 150327
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT TUE AUG 14 2007

NEC161-150400-
/O.CON.KLBF.SV.W.0393.000000T0000Z-070815T0400Z/
SHERIDAN NE-
927 PM MDT TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHERN SHERIDAN COUNTY...

AT 922 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES EAST OF INTERSECTION OF HIGHWAY 87 AND LARABEE
ROAD...OR ABOUT 10 MILES SOUTHEAST OF PINE RIDGE...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 27 MILE MARKER 230 BY 955 PM MDT...
  7 MILES SOUTHWEST OF HOOVER LAKE AND 8 MILES NORTH OF GORDON BY
  1000 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4299 10278 4271 10276 4257 10208 4299 10210

$$

CDC
000 
WWUS53 KLBF 150356
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 PM CDT TUE AUG 14 2007

NEC161-150406-
/O.EXP.KLBF.SV.W.0393.000000T0000Z-070815T0400Z/
SHERIDAN NE-
956 PM MDT TUE AUG 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY
EXPIRES AT 1000 PM MDT...

THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4299 10278 4271 10276 4257 10208 4299 10210

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:04 PM MDT, 6 hours 52 minutes earlier.

Area forecast discussion, Aug 14, 2:04 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT TUE AUG 14 2007

.SYNOPSIS...
SFC BOUNDARY LOCATED FROM NEAR OAX TO GRI TO BETWEEN BBW AND
LBF...THEN INTO THE CENTRAL PANHANDLE. MSAS SFC CONVERGENCE
INCREASING ALONG THE FRONT ATTM AND CONVECTION ALREADY FIRING IN
GARDEN COUNTY...AND LEFT OVER FROM  MORNING CONVECTION IN BOYD
COUNTY. FAIRLY SIGNIFICANT UPPER CIRCULATION OVER ERN CO ROTATING
NWD AND BEGINNING TO FIRE TSRA IN THE CENTRAL ROCKIES.
INTERESTINGLY...SOME PV...THOUGH SMALL AMOUNTS...SHOW UP IN THE
500-300MB LAYER VIA MODELS AND ROTATE INTO THE AREA THROUGH WED. NAM
BUFR SOUNDINGS WOULD INDICATE TSRA IN GARDEN COUNTY STILL LIKELY NOT
SFC BASED YET...BUT OF CONCERN IS THE INCREASING VGP/EHI VALUES N OF
BOUNDARY. ONCE TSRA BECOMES SFC BASED THIS COULD YIELD TOR
THREAT...ESPECIALLY NEAR THE BOUNDARY WHERE LCLS ARE LOWEST. THE
WRENCH IN THE MIX IS THE UNDULAR BORE TYPE GRAVITY WAVE ASSOCIATED
WITH THE OUTFLOW FROM CONVECTION IN NERN NEB/SERN SD. THIS WILL
LIKELY ENHANCE CONVERGENCE ALONG THE BOUNDAY...BUT MAY INCREASE
INHIBITION N OF THE FRONT FOR A TIME. THESE FINE LINES ALSO INDICATE
THE AMOUNT OF SHEAR IN THE LOW LAYERS..BELOW WHERE CAP RESIDES.

&&
.SHORT TERM DISCUSSION (TONIGHT THROUGH WEDNESDAY NIGHT)...
OBVIOUSLY CONVECTION IS THE BIGGEST CONCERN TONIGHT. THE EXTENT OF
WHICH WILL DETERMINE FURTHER CONVECTION WED. NAM TOO LATE ON
DEVELOPING CONVECTION IN NERN NEB THIS MORNING...BUT SEEMS TO BE
HINTING AT WRN DEVELOPMENT OK...BUT AGAIN TOO LATE. HAVE GONE WITH
THE IDEA THAT ENTIRE CWA COULD GET TSRA...BUT STRONGEST MOST
ORGANIZED CONVECTION SHOULD BE ALONG AND N OF I-80. PROGGED BFR
SOUNDINGS INDICATE STEEP LAPSE RATES THROUGH THE NIGHT...LIKELY
INDICATIVE OF THE INSTABILITY ASSOCIATED WITH PREVIOUSLY MENTIONED
PV ROTATING THRU AND EVIDENCED ON WV IMAGERY. GUIDANCE GENERALLY
CLOSE FOR MINS AND STAYED ALONG THOSE LINES - SIMILAR TO ONGOING
FCST. MAXES WED WILL BE DEPENDENT ON CLOUD COVER FROM RESIDUAL
CONVECTION AND NEW CONVECTION...BUT HAVE GENERALLY SIDED WITH
GUIDANCE VALUES. SHOULD BE ENOUGH REMAINING OF OLD BNDRY/NEW ONES TO
GENERATE TSRA AGAIN WED.

.LONG TERM DISCUSSION (THURSDAY THROUGH TUESDAY)...
GUIDANCE VALUES FOR THURSDAY A WAYS APART YET...DUE MAINLY TO CLOUD
COVER POSSIBILITIES. THOUGH NAM DOESNT KEEP CLOUD COVER UP NORTH
THROUGH THE ENTIRE DAY...2M TEMPS ONLY IN THE UPPER 70S. ONLY WAY
VTN WILL STAY THAT COOL IS IF CLOUDS STAY IN ALL DAY. THEREFORE HAVE
SIDED MORE TWD THE MAV GUIDANCE...THOUGH NOT ALL THE WAY. THU INTO
FRIDAY SHOULD BE MAINLY DRY AS FRONT FINALLY GETS SHOVED INTO KS
AFTER WED CONVECTION. SHOULD BE A MODERATE RETURN OF WARM AIR FOR
FRIDAY AS INFLUENCE FROM ERN STATES UPPER LONG WAVE TROF WANES AND
SHARP RIDGE BUILDS IN THE ROCKIES.

12Z RUN OF ECMWF CONTINUES ITS MORE AGRESSIVE TREND OF MOVING THE
ERN PAC LOW INLAND INTO WRN CANADA...PROGRESSING IT ACOSS THE NRN
PLAINS. SINCE THIS IS ITS SECOND RUN...IT WILL BE INTERESTING TO SEE
IF THE GFS EVENTUALLY GOES THAT WAY. GFS HAS A SIMILAR IDE
INITIALLY...BUT SHOWS IT WILL BE HARDER TO BUCK THE STRONG RIDGE IN
PLACE OVER THE CENTRAL ROCKIES INTO THE FIRST OF NEXT WEEK. WOULD
TEND TO FAVOR THAT IDEA AND BEING MOST LIKELY AND HAVE NOT COOLED
TEMPS TOO MUCH YET.

&&

.AVIATION...
TONIGHT VFR CONDITIONS WILL BE ENCOUNTERED THROUGH MIDNIGHT CDT
EXCEPT IN AREAS OF CONVECTION THIS EVENING. CONVECTION WILL IMPACT
ALL ROUTES THROUGH 04Z. THE HIGH BASED THUNDERSTORMS WITH CEILING
BASES NEAR 10 KFT ATTM WILL LOWER BEYOND 22Z TO CAUSE LOCALLY MVFR
CEILING INTO THE EVENING. THEN CEILING DROPPING FURTHER WITH MVFR
CONDITIONS BECOMING MORE WIDESPREAD ALONG TWEB ROUTES 098...264 AND
274 FOR AREAS EAST OF HIGHWAY 97...FROM VALENTINE TO NORTH PLATTE
AFTER 09Z. THE LOW CEILING WILL LIFT BEYOND 15Z THROUGHOUT TO VFR
CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

JWS/19
Hazardous weather outlook, Aug 14, 1:37 PM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 PM CDT TUE AUG 14 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-150545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
237 PM CDT TUE AUG 14 2007 /137 PM MDT TUE AUG 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...LATE AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT
GENERALLY NORTH OF INTERSTATE 80 THROUGH THIS EVENING. HIGH BASED
THUNDERSTORMS WILL CONTINUE TO DEVELOP WITH THE STORMS TAPPING
INTO HIGHER BOUNDARY LAYER MOISTURE INTO THE EVENING FOR STORMS
TO INTENSIFY. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE WITH ANY
ROTATING STORMS THIS EVENING.

STORM MOTION IS EXPECTED TO BE AROUND 15 KNOTS AS STORMS INTENSIFY
INTO THE EVENING WITH LOCALLY HEAVY RAINFALL POSSIBLE DUE TO A SLOW
EASTWARD STORM MOTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE WEATHER WILL CONTINUE UNSETTLED INTO WEDNESDAY ACROSS THE SOUTHWEST AS
THE FRONT SLIPS SOUTH INTO NORTHERN KANSAS. THERE REMAINS A SLIGHT
RISK FOR SEVERE THUNDERSTORM ACROSS SOUTHWEST NEBRASKA INTO THE
NORTH CENTRAL WEDNESDAY AS ENERGY MOVES OUT OF THE ROCKIES WITH
CONVECTION DEVELOPING NORTH OF THE SURFACE BOUNDARY. STORMS WILL
AGAIN BE POSSIBLE INTO THE WEEKEND AS MOISTURE IS DRAWN NORTH ON
THE HIGH PLAINS AND THE FRONT ACROSS KANSAS RETURNS NORTH AS A
WARM FRONT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS NORTH OF
INTERSTATE 80.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Aug 14, 6:00 PM MDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 N LEWELLEN            41.39N 102.14W
08/14/2007  E1.50 INCH       GARDEN             NE   PUBLIC

&&

MBYRD
Local storm report, Aug 14, 6:17 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     NON-TSTM WND GST 19 NNW BRULE            41.35N 102.03W
08/14/2007  E60 MPH          KEITH              NE   PUBLIC

&&

MBYRD
Local storm report, Aug 14, 6:26 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             8 NE OSHKOSH            41.49N 102.23W
08/14/2007  E1.75 INCH       GARDEN             NE   CO-OP OBSERVER

            2.9 INCHES OF RAINFALL...UNKNOWN IF FLOODING OCCURRED

&&

MBYRD
Local storm report, Aug 14, 7:02 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             7 SE PAXTON             41.05N 101.26W
08/14/2007  E1.00 INCH       LINCOLN            NE   PUBLIC

            TSTSM WINDS 60+ MPH

&&

MBYRD
Local storm report, Aug 14, 8:32 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             15 NNW OGALLALA         41.33N 101.83W
08/14/2007  E1.50 INCH       KEITH              NE   PUBLIC

&&

MBYRD
Local storm report, Aug 14, 8:33 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT TUE AUG 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             17 N OGALLALA           41.38N 101.72W
08/14/2007  E1.00 INCH       KEITH              NE   PUBLIC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:07 PM MDTSevere Thunderstorm WarningLBFKeith53 min
Aug 14, 6:26 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins52 min
Aug 14, 8:17 PM MDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson43 min
Aug 14, 8:22 PM MDTSevere Thunderstorm WarningLBFArthur, Keith38 min
Aug 14, 9:16 PM MDTSevere Thunderstorm WarningLBFKeith44 min
Aug 14, 9:23 PM MDTSevere Thunderstorm WarningLBFCherry67 min
Aug 14, 10:20 PM MDTSevere Thunderstorm WarningLBFCherry55 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.